Alert archive / Oklahoma / Severe Thunderstorm Warnings in 1992

Severe Thunderstorm Warning 99, NWS Tulsa, OK

June 6, 1992Muskogee County, Okmulgee County, Wagoner County, Oklahoma

NWS Tulsa, OK issued this severe thunderstorm warning at Jun 6, 1992, 1:00 AM CDT for Muskogee County, Okmulgee County, Wagoner County, Oklahoma. It was in force for 60 min. 1 report came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jun 6, 1992, 1:00 AM CDT (06:00 UTC)
Expired
Jun 6, 1992, 2:00 AM CDT
In force
60 min
Issued by
NWS Tulsa, OK
Area
Whole counties

Counties Muskogee County, OK, Okmulgee County, OK, Wagoner County, OK

What was reported inside it

TimeReportWhereRemark
Jun 6, 1:07 AM CDTHail 1Okmulgee, OK

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in. Storm Data before 1996 records only tornadoes, thunderstorm wind and hail.

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 6.0 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 1992-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 604 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 1992-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 63 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
604 J/kg
Mixed-layer CIN
-85 J/kg
Mixed-layer LCL
836 m above ground
0-6 km bulk shear
36 kt
0-1 km storm-relative helicity
63 m²/s²
0-3 km storm-relative helicity
232 m²/s²
Significant tornado parameter
0.1
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KTUL 060601
SVRTUL
OKC101-111-145-060700-
 
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE TULSA OK
100 AM CDT SAT JUN 6 1992
 
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL  200 AM CDT
FOR PEOPLE IN THE FOLLOWING COUNTIES ...
 
IN EAST CENTRAL OKLAHOMA
 
   ...NORTHWESTERN MUSKOGEE COUNTY
 
IN NORTHEAST OKLAHOMA
 
   ...NORTHEASTERN OKMULGEE COUNTY...WAGONER COUNTY
 
AT 100 AM...THE NATIONAL WEATHER SERVICE RADAR IN TULSA INDICATED A
SEVERE THUNDERSTORM 5 MILES NORTHEAST OF BALD HILL MOVING TO THE
NORTHEAST AT 35 MILES AN HOUR.
 
 
WHEN THUNDERSTORMS ARE OCCURRING...PEOPLE SHOULD MOVE INSIDE A
STRONG BUILoDING.  DO NOT STAND BY WINDOWS.  DON'T USE TELEPHONES
OR ELECTRICAL APPLIANCES UNLESS IN AN EMERGENCY UNTIL THE STORM
HAS PASSED.  MOTORISTS SHOULD NOT DRIVE INTO LOW WATER CROSSINGS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 5, 11:46 AM CDT, 13 hours 14 minutes earlier.

Area forecast discussion, Jun 5, 11:46 AM CDT, 13 hours 14 minutes before
AREA FORECAST DISCUSSION FOR EASTERN OKLAHOMA
NATIONAL WEATHER SERVICE TULSA OK
1144 AM CDT FRI JUN 5 1992

....THIS IS A TEST OF THE NEW AREA FORECAST DISCUSSION...

...THIS CONCLUDES THE TEST...

...=02...

.OK...NONE.

In the hours before

Special weather statement, Jun 5, 11:30 PM CDT, 1 hour 30 minutes before
OKZ030-060600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1125 PM CDT FRI JUN 5 1992

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 2 AM FOR
PARTS OF NORTHEAST OKLAHOMA...

AT 1120 PM A CLUSTER OF THUNDERSTORMS WAS MOVING INTO CREEK AND
OKFUSKEE COUNTIES IN NORTHEAST OKLAHOMA.  THESE STORMS HAVE BEEN
INTENSIFING DURING THE PAST HOUR WHILE MOVING RAPIDLY TO THE EAST
NORTHEAST AT 30 TO 40 MILES AN HOUR.

HEAVY RAIN...GUSTY WINDS AND HAIL ARE POSSIBLE WITH THESE STORMS.

IN ADDITION...OTHER STRONG THUNDERSTORMS WERE CONTINUING OVER THE
WESTERN AND CENTRAL PARTS OF THE STATE WHICH WILL LIKELY AFFECT
EASTERN OKLAHOMA LATER DURING THE NIGHT.

PERSONS IN EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER
TONIGHT AND LISTEN FOR LATER STATEMENTS OR POSSIBLE WARNINGS.
Special weather statement, Jun 6, 12:49 AM CDT, 11 minutes before
OKZ026-027-028-029-030-031-032-033-034-040-060745-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
1247 AM CDT SAT JUN 6 1992

...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR PART OF NORTHEAST
OKLAHOMA UNTIL 2 AM...AND FOR PARTS OF EAST CENTRAL AND SOUTHEAST
OKLAHOMA UNTIL 6 AM...

AT 1240 AM WEATHER RADAR CONTINUED TO SHOW STRONG THUNDERSTORMS MOVING
INTO EASTERN OKLAHOMA.  THESE STORMS WERE CONTINUING ACROSS CREEK AND
OKFUSKEE COUNTIES AND WILL BE MOVING ACROSS TULSA...OKMULGEE AND
MCINTOSH COUNTIES DURING THE NEXT HOUR.  MOVEMENT WAS TO THE EAST
NORTHEAST AT 30 MILES AN HOUR.

HEAVY DOWNPOURS AND FREQUENT DANGEROUS LIGHTNING STRIKES HAVE BEEN
ASSOCIATED WITH THESE STORMS.  GUSTY WINDS TO 40 MILES AN HOUR AND
SMALL HAIL ARE ALSO POSSIBLE.

ADDITIONAL SHOWERS AND THUNDERSTORMS WERE ALSO CONTINUING OVER THE
WESTERN AND CENTRAL PART OF THE STATE WHICH WILL AFFECT THE AREA
LATER DURING THE NIGHT.

PERSONS ACROSS EASTERN OKLAHOMA SHOULD CONTINUE TO MONITOR THE WEATHER
TONIGHT AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 6, 6:36 AM CDTFlash Flood WarningTSACherokee, Muskogee3 hr

Nearby

Severe Thunderstorm Warnings in Oklahoma, 1992Every severe thunderstorm warning in 1992

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.